Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

March 31, 2021Union Parish, Louisiana

NWS Shreveport, LA issued this special weather statement at Mar 31, 2021, 7:16 AM CDT for Union Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2021, 7:16 AM CDT (12:16 UTC)
Expired
Mar 31, 2021, 8:15 AM CDT
In force
59 min
Issued by
NWS Shreveport, LA

County Union Parish, LA

The radar

The Shreveport radar (KSHV), 163 km from the middle of the area, began a volume at 12:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 0.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1184 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1184 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted.

544 
WWUS84 KSHV 311216
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
716 AM CDT Wed Mar 31 2021
 
ARZ073-LAZ004-006-311315-
Union AR-Union LA-Claiborne LA-
716 AM CDT Wed Mar 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY...UNION
AND NORTHEASTERN CLAIBORNE PARISHES UNTIL 815 AM CDT...

At 715 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Junction City, moving east at 40 mph.

Pea size hail and winds in excess of 50 mph will be possible with 
this storm.

Locations impacted include...
Huttig, Junction City, Farmerville, Bernice, Strong, Cooley, Lapile,
Marion, Felsenthal, Spearsville, Lillie, Aurelle, Oakland, Linville,
Haile, Taylorville, Summerfield, Corney Lake, Lockhart and Cecil.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Lake Claiborne, get out of the water and move indoors 
or inside a vehicle. Remember, lightning can strike out to 10 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now! Do not 
be caught on the water in a thunderstorm.

&&

LAT...LON 3282 9288 3300 9289 3319 9218 3318 9216
      3316 9217 3317 9215 3316 9211 3312 9212
      3310 9214 3303 9211 3303 9209 3301 9207
      3297 9208 3292 9207 3287 9208 3284 9206
      3282 9207 3278 9206
TIME...MOT...LOC 1215Z 266DEG 37KT 3292 9279 

$$

24

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Mar 31, 6:43 AM CDT, 33 minutes earlier.

Area forecast discussion, Mar 31, 6:43 AM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
643 AM CDT Wed Mar 31 2021

.AVIATION...

At 31/12z, scattered convection continues to impact regions along
and north of the I-20 corridor between Shreveport and Monroe.
Ceilings will remain in the IFR range through 16z as the rainfall
progresses through the area. After 31/18z, the cold front will be
exiting the region and ceilings will rapidly increase from NW to
SE, reaching VFR areawide by 01/06z. Prevailing winds will shift
out of the N/NE by 31/18z, increasing to 15 to 20 kts, with gusts
as high as 25 to 30 kts, before calming to less than 10 kts by
01/06z. /26/

&&

.PREV DISCUSSION... /issued 350 AM CDT Wed Mar 31 2021/

SHORT TERM.../Today through Thursday/

Cold front continues to make its way swd this morning, with some
sct strong, albeit elevated, convection trailing. Hi-res models
indicate that once this stronger convection propagates e of our
region, the remainder of the anafrontal convection should be less
intense, although an elevated strong storm or two can't be ruled
out. Cold front and associated convection should quickly move swd
through this morning, with only isold to sct shwrs lingering
through the early aftn. Strong CAA will bring cooling temperatures
for most areas along and s of I-20, with sites n seeing clearing
skies and some heating from abundant sunshine. Gusty nly winds in
the wake of the cold front today will warrant a Lake Wind Advisory
for portions of the region from mid morning through sunset.

High pressure at the sfc under nwly flow aloft will bring clear
skies and light winds to the region overnight and allow for
maximized radiational cooling into the 30s areawide tonight.
Unseasonably cool temps will persist into Thursday, as this wx
pattern continues and the cool post-frontal airmass remains in
place.

LONG TERM.../Thursday Night through Wednesday/

The long-term continues to look rather uneventful weather wise for
the Four-States region. Upper level ridging will likely build in
across the Baja California region, allowing the area to stay under
the influence of NW flow for some time. This NW flow will allow cold
air advection to filter in, and temperatures look like they'll be
below average into the weekend. However, by Monday, surface winds
will shift back south, as the ridging aloft pushes east. This will
allow for a swing in temperatures the other direction. By the end of
this long-term period, and towards the middle of next workweek,
afternoon high temperatures may rebound into the low and mid 80s
area wide. /44/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  38  64  36 /  60   0   0   0
MLU  67  37  61  33 /  60   0   0   0
DEQ  61  35  65  34 /  40   0   0   0
TXK  59  36  63  35 /  40   0   0   0
ELD  58  34  62  31 /  60   0   0   0
TYR  60  38  65  37 /  40   0   0   0
GGG  62  36  64  35 /  50   0   0   0
LFK  71  39  66  37 /  50   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory from 10 AM this morning to 7 PM CDT this
     evening for ARZ070>073.

LA...Lake Wind Advisory from 10 AM this morning to 7 PM CDT this
     evening for LAZ001>006-010>014-017>022.

OK...None.
TX...Lake Wind Advisory from 10 AM this morning to 7 PM CDT this
     evening for TXZ096-097-108>112-124>126-136>138-149>153-
     165>167.

&&

12/44/26
Hazardous weather outlook, Mar 31, 5:30 AM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
530 AM CDT Wed Mar 31 2021

ARZ070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126-
136>138-149>153-165>167-011030-
Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-
Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
530 AM CDT Wed Mar 31 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will continue moving through the region
today with the passing front. A few of these storms may be on the
strong side, with small hail and marginal winds. Behind the cold
front, gusty winds are expected to pick up, and a Lake Wind
Advisory has been issued to account for this activity.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will not be needed at this time.
Please relay any information about observed severe weather to the
NWS while following all local, state, and CDC guidelines.

ARZ050-051-059>061-OKZ077-011030-
Sevier-Howard-Little River-Hempstead-Nevada-McCurtain-
530 AM CDT Wed Mar 31 2021

This Hazardous Weather Outlook is for portions of southwest
Arkansas and southeast Oklahoma.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will continue moving through the region
today with the passing front. A few of these storms may be on the
strong side, with small hail and marginal winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will not be needed at this time.
Please relay any information about observed severe weather to the
NWS while following all local, state, and CDC guidelines.

44

In the hours before

Special weather statement, Mar 31, 1:16 AM CDT, 6 hours before
Special Weather Statement
National Weather Service Shreveport LA
116 AM CDT Wed Mar 31 2021

ARZ061-310645-
Nevada AR-
116 AM CDT Wed Mar 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NEVADA COUNTY UNTIL 145
AM CDT...

At 116 AM CDT, Doppler radar was tracking a strong thunderstorm over
Prescott, moving east at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Prescott, Emmet, Bluff City, White Oak Lake State Park, Boughton and
Reader.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3384 9329 3384 9326 3383 9326 3383 9323
      3380 9318 3382 9314 3379 9313 3378 9310
      3368 9311 3369 9348 3382 9347 3383 9346
      3388 9346 3390 9331
TIME...MOT...LOC 0616Z 264DEG 29KT 3379 9340

12
Special weather statement, Mar 31, 1:18 AM CDT, 5 hours 58 minutes before
Special Weather Statement
National Weather Service Shreveport LA
118 AM CDT Wed Mar 31 2021

TXZ096-097-109-111-112-310700-
Cass TX-Bowie TX-Red River TX-Morris TX-Titus TX-
118 AM CDT Wed Mar 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CASS...SOUTHWESTERN
BOWIE...NORTHERN MORRIS...NORTHERN TITUS AND SOUTHEASTERN RED RIVER
COUNTIES UNTIL 200 AM CDT...

At 118 AM CDT, Doppler radar was tracking a strong thunderstorm near
Wilkerson, or 11 miles north of Mount Pleasant, moving east at 35
mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
New Boston, Dalby Springs, Us 259 And I 30 Intersection, Wilkerson,
Talco, Spring Hill, Harts Bluff, Lydia and Bryans Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3322 9510 3341 9512 3349 9443 3322 9441
TIME...MOT...LOC 0618Z 265DEG 33KT 3333 9502

12
Special weather statement, Mar 31, 3:30 AM CDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Shreveport LA
330 AM CDT Wed Mar 31 2021

ARZ060-061-071>073-310915-
Hempstead AR-Lafayette AR-Union AR-Nevada AR-Columbia AR-
330 AM CDT Wed Mar 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HEMPSTEAD...EASTERN
LAFAYETTE...SOUTHERN NEVADA...WESTERN UNION AND COLUMBIA COUNTIES
UNTIL 415 AM CDT...

At 329 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Hope to near Lewisville to
Canfield. Movement was east at 45 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Magnolia, Hope, Smackover, Stamps, Waldo, Lewisville, McNeil,
Bradley, Taylor, Emerson, Buckner, Rosston, Willisville, Bodcaw,
Bussey, Mount Holly, Smithland, Atlanta, Village and Lisbon.

LAT...LON 3303 9284 3310 9366 3339 9355 3363 9358
      3367 9311 3338 9312 3337 9279 3339 9276
      3337 9270
TIME...MOT...LOC 0829Z 270DEG 41KT 3357 9357 3339 9354 3318 9363

44
Special weather statement, Mar 31, 4:27 AM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Shreveport LA
427 AM CDT Wed Mar 31 2021

ARZ073-311015-
Union AR-
427 AM CDT Wed Mar 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR UNION COUNTY UNTIL 515 AM CDT...

At 427 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lisbon, or near El Dorado, moving east at 55 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
El Dorado, Smackover, Norphlet, Huttig, Strong, Calion, Lisbon,
Urbana, Lawson, Wesson, Lapile, Moro Bay State Park, Felsenthal,
Newell, New London, Pigeon Hill, Cairo, Hillsboro, Three Creeks and
Kenova.

LAT...LON 3305 9291 3337 9290 3339 9276 3336 9268
      3337 9255 3332 9252 3332 9246 3329 9247
      3327 9244 3328 9238 3330 9235 3326 9232
      3328 9230 3325 9223 3321 9223 3321 9218
      3316 9217 3316 9211 3311 9214 3305 9211
TIME...MOT...LOC 0927Z 269DEG 49KT 3326 9274

44
Special weather statement, Mar 31, 7:16 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
716 AM CDT Wed Mar 31 2021

ARZ073-LAZ004-006-311315-
Union AR-Union LA-Claiborne LA-
716 AM CDT Wed Mar 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY...UNION
AND NORTHEASTERN CLAIBORNE PARISHES UNTIL 815 AM CDT...

At 715 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Junction City, moving east at 40 mph.

Pea size hail and winds in excess of 50 mph will be possible with
this storm.

Locations impacted include...
Huttig, Junction City, Farmerville, Bernice, Strong, Cooley, Lapile,
Marion, Felsenthal, Spearsville, Lillie, Aurelle, Oakland, Linville,
Haile, Taylorville, Summerfield, Corney Lake, Lockhart and Cecil.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Lake Claiborne, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3282 9288 3300 9289 3319 9218 3318 9216
      3316 9217 3317 9215 3316 9211 3312 9212
      3310 9214 3303 9211 3303 9209 3301 9207
      3297 9208 3292 9207 3287 9208 3284 9206
      3282 9207 3278 9206
TIME...MOT...LOC 1215Z 266DEG 37KT 3292 9279

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 1:18 AM CDTSpecial Weather StatementSHVTitus42 min
Mar 31, 1:38 AM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris, Red River, Titus52 min
Mar 31, 2:47 AM CDTSevere Thunderstorm WarningSHVBowie, Cass43 min
Mar 31, 3:27 AM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more16 hr
Mar 30, 8:36 PM CDTSpecial Weather StatementSHVUnion39 min
Mar 30, 8:54 PM CDTSevere Thunderstorm WarningSHVUnion36 min
Mar 30, 8:59 PM CDTTornado Warning Tornado observedSHVUnion31 min
Mar 31, 1:16 AM CDTSpecial Weather StatementSHVNevada29 min
Mar 31, 3:30 AM CDTSpecial Weather StatementSHVColumbia45 min
Mar 31, 4:27 AM CDTSpecial Weather StatementSHVUnion48 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.